OBERDORF SYNTHES PRODUKTIONS GMBH 12MM/130 DEG TI CANN TFNA 400MM/LEFT-STERILE; ROD, FIXATION, INTRAMEDULLARY
Back to Search Results |
| Model Number |
04.037.261S |
| Medical Device Problem Code |
Crack (1135)
| Health Effect - Clinical Codes |
Pain (1994); No Code Available (3191)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Patient information is unknown.Date of event is unknown date subsequent to (b)(6) 2018.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter phone number and email address are unknown.The investigation could not be completed; no conclusion could be drawn, as no product was received.A device history record review has been requested.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that on (b)(6) 2018, the patient underwent revision surgery due to broken trochanteric fixation nail advanced (tfna) nail.Original implant date was (b)(6) 2018 and patient outcome post-surgery was uneventful.The patient reported increasing pain and a crack was identified in the tfna nail at the proximal screw hole on an unknown date.There were indications that there was further trauma that might have led to the nail fracture.The nail was removed, and the fracture was fixed with blade plate.It is unknown if there was surgical delay and if the surgery was completed successfully.Patient outcome is unknown.Concomitant devices: locking screws (part: unknown, lot: unknown, quantity: unknown), tfna helical blade (part: unknown, lot: unknown, quantity: 1).This report is for a 12mm/130 degree titanium (ti) cannulated tfna 400mm/left-sterile.This is report 1 of 1 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturing location: monument; manufacturing date: june 27, 2017; expiration date: june 01, 2027; part: 04.037.261s, 12mm/130 deg ti cann tfna 400mm/left- sterile, lot: h391443 (sterile); lot quantity 6 work order traveler met all inspection acceptance criteria.Inspection sheet, in-process/inspect dimensional/final met all inspection acceptance criteria.Inspection sheet, tfna assembly inspection met all inspection acceptance criteria.Packaging label log lppf was reviewed and determined to be conforming.Component parts reviewed: 04.037.912.4, wave spring, shim ended, bp55; lot: hh249469; lot quantity: 998 work order traveler met all inspection acceptance criteria.Inspection sheet, incoming final inspection met all inspection acceptance criteria.Material certificate and certificate of conformance and quality history card received from smalley were reviewed and determined to be conforming.04.037.942.2, lock prong, 130 degree, tfna, bp55 lot: l408556; lot quantity: 96 work order traveler met all inspection acceptance criteria.04.037.912.3, tfna lock drive, bp58 lot: h299954; lot quantity: 160 no relevant nonconformances (ncs) were noted.Inspection sheets met all inspection acceptance criteria.21127, timoagri16.00, bp80 lot: h175787; lot quantity: 1,351 lbs.Test report received from perryman company was reviewed and determined to be conforming.No relevant ncs were noted.Raw material receiving / putaway checklist met all inspection acceptance criteria.Lot summary report met all inspection acceptance criteria.Customer quality investigation: the following investigations were performed: broken: device condition: visual inspection of the returned device performed at customer quality (cq) confirmed the condition of post-operative nail breakage, which agrees with the reported complaint condition.The nail has broken at the proximal locking hole.The break was observed oblique and both halves of the broken nail were returned.Dimensional analysis and document/specification review: following relevant drawings of the returned instrument was reviewed and no design issues were identified.- tabulated design drawing for titanium (ti) cannulated tfna-130 degree nail an accurate dimensional inspection relevant to this complaint could not be performed at cq due to the oblique fracture pattern.A review of the device history records showed that there were no issues at the time of manufacturing of this device that would contribute to the complaint condition.Device history record (dhr) review performed identified that the device lot work order traveler met all inspection acceptance criteria.Inspection sheet, in-process/inspect dimensional/final met all inspection acceptance criteria.Inspection sheet, tfna assembly inspection met all inspection acceptance criteria.Packaging label log lppf was reviewed and determined to be conforming.No relevant ncs were noted.Also, raw material receiving / putaway checklist reviewed met all inspection acceptance criteria.Lot summary report met all inspection acceptance criteria.Therefore, review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Furthermore, during the investigation, the complaint histories for the tfna nail family (04.037.012-975) were reviewed from january 2014 (system launch) through august 2018.The risk assessment for tfna addresses the hazard loss of fixation which may result in harm to the patient post-surgery [synthes: broken: postoperatively].¿ this complaint condition is adequately covered by the risk assessment.Conclusion: a definitive root cause for the nail breaking post operatively could not be determined based on the provided information.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.